MAUDE Adverse Event Report: CARDINAL HEALTH SAFETY NEEDLE 25 X 5 8; NEEDLE, HYPODERMIC, SINGLE LUMEN

CARDINAL HEALTH SAFETY NEEDLE 25 X 5 8; NEEDLE, HYPODERMIC, SINGLE LUMEN
Model Number 8881850558
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/24/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device history record (dhr) was reviewed and indicated that the product was released accomplishing all quality standards.Prior to a lot¿s release, the lot must be deemed acceptable by-passing inspections that are based on a valid sampling plan.Inspectors routinely examine a statistical sample both physically and visually.Specifically, the samples are inspected for damages/leaks.The lot met all defined acceptance requirements and was released.The product was produced between 15nov2021 and 16nov2021.There were no physical samples received with this complaint.The provided photos were reviewed but the reported condition could not be confirmed.The true root cause of the failure could not be determined based on available information.There were no anomalies found during a review of the dhr, maintenance records or process monitoring data.There was no evidence of any systemic failure of the manufacturing process.Also, there was no trend observed.Based on the investigation and root cause analysis, the initiation of a corrective and preventive action is not required.The investigation will be updated if a sample is received at a later date.This complaint will be used for tracking and trending purposes.
 
Event or Problem Description
The customer reported that it appears that there was leakage happening at the point of the orange plastic on the needle and the steel needle.This incident involved hazardous cytotoxic medication.The needle was changed which resulted in opening a closed system and exposure of substance to nursing team.No harm to patient.Appropriate spill clean up was completed.Medication delivered to patient with new needle connected.Photos attached.Additional information received on 29nov2022 stated that the medication was rituximab.The nurses were exposed to the drug as a result of the leaking device.They were wearing appropriate ppe so exposure was a non-event.This occurred when attempting to administer medication to patient.The needle was replaced and medication administered.No patient injury and medical invention was required.

Brand Name
SAFETY NEEDLE 25 X 5 8
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
CARDINAL HEALTH
777 west street
mansfield MA 02048
Manufacturer (Section G)
CARDINAL HEALTH
2010 east international speedw
deland FL 32724
Manufacturer Contact
jill saraiva
777 west street
mansfield, MA 02048
5086183640
MDR Report Key15954394
Report Number1017768-2022-01038
Device Sequence Number7334997
Product Code FMI
UDI-Device Identifier20884521000572
UDI-Public10884521000575
Combination Product (Y/N)N
Initial Reporter CountryCA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 12/09/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date09/30/2026
Device Model Number8881850558
Device Catalogue Number8881850558
Device Lot Number133394
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/24/2022
Initial Report FDA Received Date12/09/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device A
Patient Sequence Number1
Patient SexUnknown